Alert archive / Illinois / Wind Advisories in 2025

Wind Advisory 6, NWS Lincoln, IL

March 23, 202522 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Mar 23, 2025, 2:23 PM CDT for 22 counties in Illinois. It took effect at Mar 23, 2025, 4:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2025, 2:23 PM CDT (19:23 UTC)
In effect from
Mar 23, 2025, 4:00 PM CDT
Expired
Mar 23, 2025, 9:37 PM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
All 22 counties

Cass County, IL, Champaign County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 17 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1743 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

845 
WWUS73 KILX 231923
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
223 PM CDT Sun Mar 23 2025

ILZ027>031-036>038-040-041-240500-
/O.NEW.KILX.WI.Y.0006.250323T2100Z-250324T0500Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-
Including the cities of Canton, Toulon, Rushville, Eureka,
Galesburg, Normal, Lacon, Pekin, Bloomington, Havana, and Peoria
223 PM CDT Sun Mar 23 2025

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Marshall, Mason, McLean, Peoria, Stark, Tazewell, 
  Woodford, Fulton, Knox, and Schuyler Counties.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Barnes
2 follow-up statements
776 
WWUS73 KILX 232154
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
454 PM CDT Sun Mar 23 2025

ILZ042>048-053>057-240500-
/O.EXB.KILX.WI.Y.0006.250323T2200Z-250324T0500Z/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Macon-
Moultrie-Douglas-Coles-Edgar-
Including the cities of Monticello, Beardstown, Mattoon, Urbana,
Champaign, Clinton, Paris, Petersburg, Decatur, Charleston,
Lincoln, Tuscola, Sullivan, and Danville
454 PM CDT Sun Mar 23 2025

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of central, east central, and west central 
  Illinois.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ILZ027>031-036>038-040-041-240500-
/O.CON.KILX.WI.Y.0006.000000T0000Z-250324T0500Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-
Including the cities of Lacon, Rushville, Peoria, Galesburg,
Toulon, Eureka, Pekin, Canton, Normal, Bloomington, and Havana
454 PM CDT Sun Mar 23 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Marshall, Mason, McLean, Peoria, Stark, Tazewell, 
  Woodford, Fulton, Knox, and Schuyler Counties.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

25
968 
WWUS73 KILX 240237
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
937 PM CDT Sun Mar 23 2025

ILZ027>031-036>038-040>048-053>057-240345-
/O.CAN.KILX.WI.Y.0006.000000T0000Z-250324T0500Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Macon-Moultrie-Douglas-Coles-Edgar-
Including the cities of Rushville, Galesburg, Lincoln,
Bloomington, Monticello, Urbana, Clinton, Petersburg, Tuscola,
Sullivan, Danville, Lacon, Beardstown, Toulon, Normal, Mattoon,
Peoria, Eureka, Champaign, Pekin, Paris, Canton, Decatur,
Charleston, and Havana
937 PM CDT Sun Mar 23 2025

...WIND ADVISORY IS CANCELLED...

Wind gusts have subsided under 30 mph, so the Wind Advisory has been 
cancelled.

$$

25

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 23, 2:21 PM CDT, 2 minutes earlier. Its key messages:

  • Wind gusts will increase into the 40-50mph range this evening after the passage of a cold front.
  • Quiet weather with seasonable temperatures will prevail for the next several days before a major pattern change brings unsettled weather and much warmer temperatures by the end of the week.
Area forecast discussion, Mar 23, 2:21 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
221 PM CDT Sun Mar 23 2025

.KEY MESSAGES...

- Wind gusts will increase into the 40-50mph range this evening
  after the passage of a cold front.

- Quiet weather with seasonable temperatures will prevail for the
  next several days before a major pattern change brings unsettled
  weather and much warmer temperatures by the end of the week.

&&

.SHORT TERM...(Tonight through Monday)
Issued at 221 PM CDT Sun Mar 23 2025

18z/1pm surface analysis shows a cold front just west of the
Mississippi River. Showers have developed along and ahead of the
front...and are most numerous across eastern Iowa into
northwestern Illinois. These showers will skirt across the
northern KILX CWA (mainly along/north of I-72) over the next few
hours, followed by a return to dry conditions across the board by
evening. Southwesterly winds have routinely been gusting 25-35mph
this afternoon ahead of the front, but will veer to the W/NW and
increase after FROPA. Upstream obs across Iowa have been showing
gusts in the 40-50mph range and the HRRR/RAP supports them
spreading eastward into central Illinois this evening. Think there
will be a brief period of gusts in excess of 40mph everywhere
north of the I-70 corridor before gradually decreasing toward
midnight. Brisk winds will persist through the night...and as
temperatures fall into the middle 30s, resulting wind-chills will
dip into the 20s. Gusty winds will continue into Monday, but will
slowly subside by late afternoon as high pressure builds eastward
toward the Mississippi River. High temperatures will be near
normal for this time of year in the middle 50s.

Barnes

.LONG TERM...(Tuesday through Next Sunday)
Issued at 221 PM CDT Sun Mar 23 2025

As high pressure shifts away from the region, a weak disturbance
will bring clouds and perhaps a few light showers Monday night
into Tuesday. Given a lack of deep-layer moisture and only weak
forcing associated with the upper short-wave trough, have
maintained just 20-30 PoPs through the period. Dry conditions will
return for Wednesday before things really start to change by the
end of the week. As has been advertised by the past several model
runs, a deep upper low is expected to push onshore across the
West Coast of the US by Thursday, resulting in downstream ridging
over the Plains into the Midwest. As a short-wave trough crosses
the Plains and interacts with increasing WAA, showers and a few
thunderstorms will be possible Thursday into Friday. Instability
parameters remain rather modest, so think severe weather chances
will be slim to none. Will need to keep an eye on next weekend
though as a warmer/more humid airmass takes hold and temperatures
climb into the 70s. The GFS has been consistently showing a cold
front pushing into Illinois by Sunday afternoon, interacting with
a modestly unstable/sheared environment to produce a better chance
for thunderstorms. The 00z Mar 23 Colorado State Machine Learning
algorithm highlights a 5-15% chance of severe weather across
central Illinois both Saturday and Sunday accordingly.

Barnes

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1209 PM CDT Sun Mar 23 2025

A cold front will sweep across central Illinois this afternoon.
Moderate south to southwest winds gusting to around 25kt will be
in place ahead of the front along with variable ceilings but
primarily low MVFR. Scattered showers will accompany frontal
passage with the best coverage along I-74 and north. Winds will
turn northwesterly behind the front with gusts increasing into the
30-35kt range for a few hours. Ceilings will improve and should
eventually scatter back to VFR this evening and overnight.

Deubelbeiss

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 23, 4:24 AM CDT, 9 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
424 AM CDT Sun Mar 23 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-240930-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
424 AM CDT Sun Mar 23 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Today and tonight.

Showers and isolated storms will occur across central Illinois
through this afternoon. Some of these storms could produce gusty
winds.

Winds will shift to the west-northwest behind a cold front later
this afternoon. Occasional gusts up to 45 mph are possible this
evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

NMA

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:40 PM CDTSpecial Weather StatementILXStark35 min
Mar 23, 4:11 PM CDTSpecial Weather StatementILXMarshall34 min
Mar 23, 4:18 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Woodford25 min
Mar 23, 4:28 PM CDTSpecial Weather StatementILXTazewell32 min

Nearby

Wind Advisories in Illinois, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.